| Model Number |
391018 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/08/2019
Type of Reportable Event
Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of a severely calcified lesion (70 percent stenosis degree) in a moderate tortuous proximal lad.Despite pre-dilatation the lesion could not be crossed with the device.It was detected that a stent deformation has occurred.
Additional Manufacturer Narrative
Only the stent was returned for investigation and subjected to a technical analysis.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the stent is severely deformed, particularly stretched in one half of the stent.The delivery system was not returned for analysis.Review of the production documentation for the product detailed above verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.It should be noted that the ifu warns against the application of excessive force during lesion crossing.